Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Headache and high BP. Want to quit Furosemide and Losartan and take Triamterene.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
I woke up with a headache and my blood pressure is 165 over 101 @ 160 over 101. I recently started taking losartan and have had frequent headaches at night and in the morning. Headache is listed as a side affect. I recently replaced my home blood pressure machine because my old one was giving me high readings.

This summer I was put on furosemide because my calcium was 10.1. It seemed to increase my blood pressure also.

My endocrinologist recommend furosemide and recently losartan . I would like to quit both and take my previous medication triamterene. My blood pressure was good on just this medication.
Posted Thu, 12 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 35 hours later

Thanks for your query.

I am medical doctor, an associate in Department of Cardiology, working with an experienced Cardiologist. I answer on his behalf.

Both Losartan and Furosemide are best in controlling BP , the increase in the BP could not be attributed to the above drugs.If the headache is not more, I would suggest you to wait for some more days with the same medication and get your BP examined by a profession .If still after another week or so you find the BP to be in higher values then you can shift back to the older drugs under your treating doctor's supervision.

Hope I have answered your query. Please accept my answer in case you do not have further queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor